Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 27, 2014, 4:52 PM CDT for 7 counties in Iowa; Rock Island County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 27, 2014, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:24 PM CDT | TSTM WND DMG | Baldwin, IA | TREE DOWN IN BALDWIN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 555 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS53 KDVN 272152
SVRDVN
IAC031-045-097-105-113-139-163-ILC161-272230-
/O.NEW.KDVN.SV.W.0018.140427T2152Z-140427T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
MUSCATINE COUNTY IN EAST CENTRAL IOWA...
WESTERN SCOTT COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 530 PM CDT
* AT 449 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMBER TO 6 MILES SOUTH OF ATALISSA...AND MOVING
NORTH AT 80 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STANWOOD...TIPTON...DURANT...LANGWORTHY...COGGON...AMBER...
MONTPELIER...ROCHESTER...ANDALUSIA...BUFFALO...MONTICELLO...BLUE
GRASS...OLIN...WILTON...WALCOTT...CENTER JUNCTION...CLARENCE...
BENNETT...DONAHUE AND ONSLOW.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 256 AND 290.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 10.
OTHER LOCATIONS AFFECTED INCLUDE BUFFALO SHORES...FAIRPORT STATION...
CEDAR COUNTY FAIRGROUNDS...JONES COUNTY FAIRGROUNDS...LINN COUNTY
FAIRGROUNDS...MUSCATINE COUNTY FAIRGROUNDS...CAMP CONESTOGA...HOWARD
H CHERRY SCOUT RESERVATION...BENNETT PARK...BUZZARD RIDGE WILDLIFE
AREA...CEDAR BLUFF ACCESS...PINICON RIDGE COUNTY PARK...WAKPICADA
COUNTY PARK...MASSILLON PARK...SAULSBURY BRIDGE CAMPGROUND...CEDAR
VALLEY PARK...WALNUT GROVE PARK...EDEN VALLEY REFUGE AND MATSELL
BRIDGE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4228 9081 4133 9059 4134 9130 4205 9136
4204 9158 4228 9163
TIME...MOT...LOC 2152Z 201DEG 70KT 4217 9119 4155 9116
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
715
WWUS53 KDVN 272205
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT SUN APR 27 2014
IAC113-272215-
/O.CAN.KDVN.SV.W.0018.000000T0000Z-140427T2230Z/
LINN IA-
505 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4206 9131 4228 9135 4228 9081 4133 9059
4134 9130
TIME...MOT...LOC 2205Z 213DEG 52KT 4220 9104 4142 9101
$$
IAC031-045-097-105-139-163-ILC161-272230-
/O.CON.KDVN.SV.W.0018.000000T0000Z-140427T2230Z/
SCOTT IA-MUSCATINE IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
ROCK ISLAND IL-
505 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ROCK ISLAND...JONES...WESTERN CLINTON...CEDAR...SOUTHWESTERN
JACKSON...MUSCATINE AND WESTERN SCOTT COUNTIES UNTIL 530 PM CDT...
AT 502 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTER JUNCTION TO MUSCATINE...AND MOVING NORTHEAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DURANT...ILLINOIS CITY...ONSLOW...WYOMING...FAIRPORT...BENNETT...
OXFORD JUNCTION...TAYLOR RIDGE...MONTPELIER...ANDALUSIA...LOWDEN...
BUFFALO...BLUE GRASS...CANTON...MONMOUTH...TORONTO...WALCOTT...
WHEATLAND...LOST NATION AND NASHVILLE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 257 AND 290.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 9.
OTHER LOCATIONS AFFECTED INCLUDE BUFFALO SHORES...FAIRPORT STATION...
CEDAR COUNTY FAIRGROUNDS...JONES COUNTY FAIRGROUNDS...MUSCATINE
COUNTY FAIRGROUNDS...CAMP CONESTOGA...BENNETT PARK...BUZZARD RIDGE
WILDLIFE AREA...MASSILLON PARK...SAULSBURY BRIDGE CAMPGROUND...CEDAR
VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4206 9131 4228 9135 4228 9081 4133 9059
4134 9130
TIME...MOT...LOC 2205Z 213DEG 52KT 4220 9104 4142 9101
HAIL...<.75IN
WIND...60MPH
$$297
WWUS53 KDVN 272228
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT SUN APR 27 2014
IAC031-045-097-105-139-163-ILC161-272237-
/O.EXP.KDVN.SV.W.0018.000000T0000Z-140427T2230Z/
SCOTT IA-MUSCATINE IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-
ROCK ISLAND IL-
528 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND...
JONES...WESTERN CLINTON...CEDAR...SOUTHWESTERN JACKSON...MUSCATINE
AND WESTERN SCOTT COUNTIES WILL EXPIRE AT 530 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVING
OUT OF THE WARNED AREA. GUSTY WINDS OF 40 TO 50 MPH IS STILL POSSIBLE
WITH THIS LINE OVER WESTERN SCOTT COUNTY.
LAT...LON 4206 9131 4228 9135 4228 9081 4133 9059
4134 9130
TIME...MOT...LOC 2227Z 213DEG 52KT 4247 9081 4169 9078
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 27, 3:23 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT SUN APR 27 2014
.SYNOPSIS...
ISSUED AT 320 PM CDT SUN APR 27 2014
INTENSE CYCLONE 985 MB LOCATED IN CENTRAL NEBRASKA WITH A WARM
FRONT TO EXTREME SOUTHEAST IOWA AND NORTHEAST MO. STRONG TEMPERATURE
GRADIENT WITH CURRENT TEMPERATURES IN THE MID TO UPPER 70S IN OUR
SOUTHERN CWA WHILE ONLY MID 50S WERE FOUND ALONG HIGHWAY 20. TIGHT
PRESSURE GRADIENT AROUND THIS STORM SYSTEM WITH EAST TO SOUTHEAST
WINDS IN THE DVN CWA HOWLING TO 35 TO 40 MPH. DOPPLER RADARS SHOWED
SOLID LINE OF THUNDERSTORMS PUSHING QUICKLY INTO CENTRAL IA AND
NORTHEAST MO. DAMAGING WINDS AND LARGE HAIL HAVE BEEN ASSOCIATED
WITH PORTIONS OF THIS LINE.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
HEADLINES...FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA FROM
THIS EVENING THROUGH MONDAY EVENING. THIS IS FOR WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES
OVER THE NEXT COUPLE OF DAYS. THIS WOULD CAUSE FLOODING ON
TRIBUTARY RIVERS AND ALSO RENEWED FLOODING ON THE MS RIVER.
ACTIVE WEATHER WITH INTENSE CYCLONE IN NEBRASKA SLOWLY OCCLUDING AS
IT PUSHES INTO IOWA ON MONDAY. MODELS SUGGEST SEVERAL ROUNDS OF
THUNDERSTORMS TONIGHT WITH HEAVY RAINFALL AND LARGE HAIL ACROSS
MUCH OF THE CWA OVERNIGHT. DAMAGING WINDS AND LARGE HAIL EXPECTED
THIS EVENING IN OUR SOUTHERN COUNTIES. STRONG FORCING AND MOISTURE
TRANSPORT OCCURRING OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM
THE MID TO UPPER 40S IN FAR NW IL TO THE UPPER 50S IN OUR FAR SOUTH.
THERE MAY BE A LULL IN THE ACTION MONDAY MORNING FOLLOWED BY A
LINE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO THE EVENING.
MODELS SUGGEST A TRIPLE POINT IN OUR CWA WITH SOME SUGGESTING THIS
ALONG I-80. WITH SUCH A STRONG CYCLONE THE MAIN SEVERE WEATHER
THREATS WILL BE SEVERAL TORNADOES AND LARGE HAIL. THIS WILL BE
ESPECIALLY TRUE WHERE THE TRIPLE POINT BOUNDARIES EXIST. HEAVY
RAINFALL WILL ALSO BE AN ISSUE DURING THIS TIME. HIGH TEMPERATURES
WILL RANGE FROM THE LOWER 60S FAR NORTH TO THE MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
AFTER AN ACTIVE MONDAY EVENING THINGS QUIET DOWN AS FAR AS SEVERE
WEATHER IS CONCERNED. FOR THE REMAINDER OF THE WORK WEEK THE LARGE
AND SLOW MOVING UPPER LOW WHILE GRADUALLY WEAKENING/FILLING WILL
PRODUCE EXTENSIVE CLOUD COVER...ALONG WITH PERIODS OF SHOWERS MUCH
OF THE WEEK. HIGH TEMPERATURES WILL BE ONLY IN THE 50S. BY THE
WEEKEND WE CAN SAY GOODBYE TO THE UPPER LOW BUT MODELS BRING
ANOTHER SIGNIFICANT TROUGH ACROSS THE MIDWEST...WITH ANOTHER ROUND
OF SHOWERS. TEMPERATURES REMAINING BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 320 PM CDT SUN APR 27 2014
OVERALL...CONDITIONS TO DETERIORATE TO MVFR WITH IFR IN WAVES OF PCPN
THROUGH THE PERIOD. MORE WIDESPREAD AND ORGANIZED LINE OF STORMS IS
EXPECTED TO MOVE IN FROM THE SOUTHWEST MID TO LATE AFTERNOON AND
POSE RISK OF SEVERE HAIL AND WIND MAINLY SOUTHWEST OF TERMINALS.
THE CONVECTION IS LIKELY TO GRADUALLY WEAKEN WHILE LIFTING THROUGH
TERMINALS AS IT ENCOUNTERS MORE STABLE BRISK EASTERLY FLOW NORTH
OF A WARM FRONT. SOME OF THE LATEST HI-RES MODELS SUGGEST COULD
SEE LULL IN THE PCPN DEVELOP LATER THIS EVE...BEFORE MORE
WIDESPREAD SHOWERS AND STORMS OVERNIGHT INTO MONDAY AM. SOME OF
THESE STORMS COULD ALSO BE SEVERE. WINDS WILL REMAIN BRISK FROM
EASTERLY DIRECTION AT 15-30 KTS.
&&
.HYDROLOGY...
ISSUED AT 320 PM CDT SUN APR 27 2014
FLOOD WATCH IN EFFECT THIS EVENING THROUGH MONDAY EVENING. THREAT
OF FLOODING ON AREA TRIBUTARIES AND THE MISSISSIPPI RIVER WILL
INCREASE BY EARLY THIS UPCOMING WEEK AS A WIDESPREAD SIGNIFICANT
RAINFALL EVENT OCCURS OVER THE REGION. CURRENT FORECASTS SUGGEST A
WIDESPREAD AREA OF 1 TO 4 INCHES OF RAIN IS POSSIBLE OVER MUCH OF
THE FORECAST AREA BY WEDNESDAY. ROUNDS OF LOCALLY HEAVY RAINS WILL
BE POSSIBLE FROM LATE TONIGHT THROUGH MONDAY NIGHT WITH SCATTERED
SHOWERS THEN EXPECTED OVER THE AREA THROUGH MID WEEK. SINCE THE
PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF TIME...THE
THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER FLOODING IS
EXPECTED...WITH MANY OF THE AREA TRIBUTARIES AND THE MISSISSIPPI
RIVER SEEING AT LEAST MINOR TO MODERATE FLOODING BY THE MIDDLE OF
NEXT WEEK.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE/05
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...HAASEHazardous weather outlook, Apr 27, 5:00 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SUN APR 27 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY SOUTHWEST OF A LINE FROM MANCHESTER IOWA TO PRINCETON ILLINOIS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND DURING THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STRONG EAST WINDS WILL CONTINUE OVER MUCH OF THE AREA TODAY AND TONIGHT. THE STRONGEST WINDS...AS HIGH AS 20 TO 30 MPH WITH GUSTS TO 40 MPH...WILL OCCUR ALONG THE HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AND EVENING. MUCH WILL DEPEND IF CLOUDS AND LINGERING SHOWERS MONDAY MORNING CAN DIMINISH ENOUGH TO ALLOW ENOUGH HEATING BY AFTERNOON TO FUEL STRONG TO SEVERE STORM DEVELOPMENT IN OR CLOSE TO THE OUTLOOK AREA. IF TEMPERATURES CAN WARM INTO THE MID TO UPPER 70S WITH DEWPOINTS IN THE 60S...THERE WILL BE THE POTENTIAL FOR ALL TYPES OF SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER ON MONDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY THEN OCCUR ON TUESDAY. CURRENTLY SEVERE WEATHER IS NOT ANTICIPATED WITH THESE TUESDAY STORMS BUT THEY MAY BE ABLE TO PRODUCE SOME SMALL HAIL. REPEATED ROUNDS OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH MONDAY NIGHT. A LARGE AND SLOW MOVING STORM SYSTEM WILL THEN PRODUCE ADDITIONAL SHOWERS AT TIMES TUESDAY THROUGH FRIDAY. THE SUBSTANTIAL RAINS WITH SEVERAL INCHES CURRENTLY EXPECTED OVER PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH TUESDAY WILL LIKELY CAUSE SIGNIFICANT RISES ON AREA TRIBUTARY RIVERS AND STREAMS. THE CUMULATIVE EFFECT OF THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SPOTTER ACTIVATION MAY AGAIN BE NEEDED ACROSS MUCH OF THE OUTLOOK AREA MONDAY AFTERNOON AND EVENING. 11/12
In the hours before
Local storm report, Apr 27, 4:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HEAVY RAIN IOWA CITY 41.66N 91.54W
04/27/2014 M0.91 INCH JOHNSON IA TRAINED SPOTTER
40 MINUTE RAINFALL.
&&Local storm report, Apr 27, 4:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BLAIRSTOWN 41.91N 92.08W
04/27/2014 BENTON IA EMERGENCY MNGR
BUILDING BLOWN DOWN. POWER LINES DOWN. SEMI JACKNIFED ON
HIGHWAY 30.
&&
HAASELocal storm report, Apr 27, 4:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL IOWA CITY 41.66N 91.54W
04/27/2014 M0.75 INCH JOHNSON IA EMERGENCY MNGR
PENNY SIZE HAIL.
&&
HAASELocal storm report, Apr 27, 4:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST IOWA CITY 41.66N 91.54W
04/27/2014 M65 MPH JOHNSON IA EMERGENCY MNGR
&&
HAASELocal storm report, Apr 27, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO SPRINGVILLE 42.06N 91.44W
04/27/2014 LINN IA LAW ENFORCEMENT
TORNADO TOUCHDOWN JUST SOUTH OF SPRINGVILLE.
&&
HAASELocal storm report, Apr 27, 4:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TORNADO 2 NE MOUNT VERNON 41.94N 91.40W
04/27/2014 LINN IA EMERGENCY MNGR
SPOTTERS REPORTED TORNADO ON GROUND NEAR LINN RIDGE ROAD
AND HIGHWAY 1. IT WAS LIFTING BACK UP BY 442 PM. RELAYED
BY EMERGENCY MANAGEMENT.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:47 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 27 hr |
| Apr 27, 3:13 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 47 min |
| Apr 27, 3:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Van Buren, Washington | 67 min |
| Apr 27, 3:53 PM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 37 min |
| Apr 27, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Des Moines, Henry, Johnson, Linn, Louisa and 2 more | 47 min |
| Apr 27, 4:23 PM CDT | Tornado Warning | DVN | Linn | 22 min |
| Apr 27, 4:43 PM CDT | Tornado Warning | DVN | Cedar, Jones, Linn | 32 min |
| Apr 27, 4:57 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee, Louisa | 63 min |
| Apr 27, 8:35 AM CDT | Special Weather Statement | DVN | Jo Daviess | 40 min |
| Apr 27, 9:27 AM CDT | Special Weather Statement | DVN | Jo Daviess | 33 min |
| Apr 27, 9:57 AM CDT | Special Weather Statement | DVN | Jo Daviess | 18 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.